Alert archive / Kansas / Flash Flood Warnings in 2026
Flash Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Mar 10, 2026, 9:58 PM CDT for Johnson County, Miami County, Kansas; Cass County, Jackson County, Missouri. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2026, 9:58 PM CDT (02:58 UTC)
- Expired
- Mar 11, 2026, 2:12 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Miami County, KS, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 10:51 PM CDT | FLASH FLOOD | 2 E Leawood, MO | Water over the road near the intersection of Bannister Road and Troost Avenue. |
| Mar 10, 11:00 PM CDT | FLASH FLOOD | 4 Nne Stanley, KS | Tomahawk Creek at Roe Avenue (TCRK1) reached flood stage, peaking at 14.81 feet at 1215 am 3/11. |
| Mar 11, 1:00 AM CDT | FLASH FLOOD | 5 Nnw Bucyrus, KS | Multiple rural roads in Johnson County were reported under water from flash flooding. |
| Mar 11, 1:30 AM CDT | FLASH FLOOD | 5 Nw Grandview, MO | Indian Creek at State Line Road (ICLK1) reached minor flood stage, peaking at 20.59 feet at 230 am. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
310
WGUS53 KEAX 110258
FFWEAX
KSC091-121-MOC037-095-110730-
/O.NEW.KEAX.FF.W.0001.260311T0258Z-260311T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
958 PM CDT Tue Mar 10 2026
The National Weather Service in Pleasant Hill MO has issued a
* Flash Flood Warning for...
Johnson County in east central Kansas...
Northwestern Miami County in east central Kansas...
Northwestern Cass County in west central Missouri...
Southwestern Jackson County in west central Missouri...
* Until 230 AM CDT.
* At 958 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 2 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Lenexa, Leawood, Raytown, Grandview, Belton, Prairie
Village, Raymore, Gardner, Merriam, Mission, Spring Hill, Fairway,
Mission Hills and Sugar Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3870 9506 3890 9506 3911 9442 3882 9442
3864 9507 3869 9507
FLASH FLOOD...RADAR INDICATED
$$
CMS1 follow-up statement
493
WGUS73 KEAX 110712
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
212 AM CDT Wed Mar 11 2026
KSC091-121-MOC037-095-110722-
/O.CAN.KEAX.FF.W.0001.000000T0000Z-260311T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnson KS-Miami KS-Cass MO-Jackson MO-
212 AM CDT Wed Mar 11 2026
...FLASH FLOOD WARNING FOR JOHNSON AND NORTHWESTERN MIAMI COUNTIES
IN EAST CENTRAL KANSAS AND NORTHWESTERN CASS AND SOUTHWESTERN
JACKSON COUNTIES IN WEST CENTRAL MISSOURI HAS BEEN REPLACED WITH A
FLOOD WARNING...
&&
LAT...LON 3870 9506 3890 9506 3911 9442 3882 9442
3864 9507 3869 9507
$$
73What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 6:26 PM CDT, 3 hours 32 minutes earlier. Its key messages:
- -Thunderstorms will develop across portions of eastern Kansas and west central Missouri into northeastern Missouri through sunset. -Large Hail, greater than golf ball size, and damaging wind gusts are the primary concerns. Tornado risk greatest with the initial storms that develop. -Isolated heavy rainfall may increase flooding concerns, especially in urban and low lying areas as more widespread rainfall spreads across the region overnight.&&
Area forecast discussion, Mar 10, 6:26 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 626 PM CDT Tue Mar 10 2026 .KEY MESSAGES... -Thunderstorms will develop across portions of eastern Kansas and west central Missouri into northeastern Missouri through sunset. -Large Hail, greater than golf ball size, and damaging wind gusts are the primary concerns. Tornado risk greatest with the initial storms that develop. -Isolated heavy rainfall may increase flooding concerns, especially in urban and low lying areas as more widespread rainfall spreads across the region overnight.&& .DISCUSSION... Issued at 153 PM CDT Tue Mar 10 2026 Through 1 PM, temperatures across the region have pushed well into the upper 70s F, with a few lower 80s F reported south of the Missouri River. Surface analysis reveals a surface trough stretching from central Kansas into west-northwest Missouri. The associated surface boundary remains rather stalled along the MO/IA border. With the region well within the warm sector, the latest ACARS sounding from KMCI reveals a sharpened inversion around 850mb. At the surface, dew points have easily reached the lower 60s F and surface based CAPE computations place a broad swath of instability between 2500 to 3000 J/Kg from southeast KS across much of Missouri. With the capping inversion expected to hold strong and the lack of a focused forcing mechanism through the afternoon, convective development is expected to hold this afternoon. This evening, beginning around 6 to 7 PM, with the push of the cold front toward the Missouri River providing focused forcing for ascent, convective initiation is expected from east central Kansas, south of the MO River and northeast into NE MO/SE IA. CAMS have hinted at this scenario much of the morning and this remains true through early this afternoon. The initial updrafts that develop will be isolated, supercellular structures, tapping into the available instability and shear environment. This would mean all modes of severe are possible, large hail, damaging winds, and tornadoes. The good news, given the mean wind will be oriented parallel to the front, storms are likely to cluster quickly, through 8 to 9 PM, forming into a more linear structure as storms move east-southeast with the advancing front. As this transition occurs, damaging wind gusts and locally heavy rainfall will become the more widespread hazard concern overnight. The risk for a spin up tornado cannot be ruled out, but any risk would be isolated. Strong the severe storms will push east and southeast of central Missouri through 2 to 3 AM. Through the remainder of Wednesday morning, with the eastward advance of the upper low, across the Southern Plains, a broad baroclinic zone will develop with support from the LLJ, resulting in more widespread showers and storms across eastern Kansas into western Missouri. This activity will persist through Wednesday morning. Pockets of moderate to heavy rainfall will likely exist within the activity, potentially increasing localized flooding concerns. For the remainder of the work week, temperatures will settled near normal, with highs in the 50s and lower 60s as high pressure settles through Thursday before a cold front passes Friday morning. Temperatures warm up into the 60s and 70s Saturday, ahead of the next trough moving into the Central and Northern Plains. As that system dives into the Mid and Lower Missouri Valley, a strong cold front will move through the region. This system will also bring the next chance for precipitation to the area on Sunday with some potential for light snow across northern MO. This will greatly depend on just how much cold air is able to spill into the area. In the wake of this system, chilly conditions will prevail for the first part of next week. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 624 PM CDT Tue Mar 10 2026 Thunderstorms are moving into the Kansas City Metro area, and will impact KMKC and KIXD in the first hour of the TAF period. Beyond this initial round, shower and thunderstorm activity will persist across the TAF sites overnight. Windy southwest conditions will become more northerly with the passage of the cold front later this evening. Expect brief periods of MVFR conditions in thunderstorms. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION... AVIATION...Kurtz
Hazardous weather outlook, Mar 10, 5:05 AM CDT, 16 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0505 AM CDT Tue Mar 10 2026 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111005- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0505 AM CDT Tue Mar 10 2026 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... - Strong to severe storms possible Tuesday afternoon - overnight. - SPC Slight and Enhanced Risks over portions of the area. - WPC Slight Risk for Excessive Rainfall - Drier with more seasonal temperatures Wednesday through Friday. Next chance for precipitation arrives late Saturday/ Sunday AM, with some potential for light snow across northern MO
In the hours before
Local storm report, Mar 10, 9:35 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
935 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Hail 1 NNW Prairie Village 39.00N 94.64W
03/10/2026 E1.00 Inch Johnson KS Public
Social media report.
&&
CMSLocal storm report, Mar 10, 9:40 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
940 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail 2 SE Weatherby Lake 39.22N 94.69W
03/10/2026 M3.00 Inch Platte MO Public
&&
CMSLocal storm report, Mar 10, 9:41 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
941 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM Hail 2 WSW Leawood 38.96N 94.65W
03/10/2026 E1.00 Inch Johnson KS Public
Social media report. Time confirmed from
radar.
&&
CMSLocal storm report, Mar 10, 9:43 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
943 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM Hail 1 SW Leawood 38.95N 94.63W
03/10/2026 M1.00 Inch Johnson KS Public
Time confirmed from radar.
&&
CMSLocal storm report, Mar 10, 9:44 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
944 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Hail 4 W Stanley 38.85N 94.74W
03/10/2026 E1.50 Inch Johnson KS Emergency Mngr
Updated report.
&&
CMSLocal storm report, Mar 10, 9:51 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
951 PM CDT Tue Mar 10 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM Hail 2 ESE Clare 38.81N 94.83W
03/10/2026 E1.00 Inch Johnson KS Public
Social media report. Time confirmed from
radar.
&&
CMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:01 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 44 min |
| Mar 10, 9:26 PM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 32 min |
| Mar 10, 9:45 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 30 min |
| Mar 10, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 26 min |
| Mar 10, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 27 min |
| Mar 10, 10:38 PM CDT | River Flood Warning | EAX | Johnson | 4 hr |
| Mar 10, 10:44 PM CDT | Special Weather Statement | EAX | Linn, Miami | 31 min |
| Mar 10, 10:48 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 28 min |
| Mar 11, 12:52 AM CDT | River Flood Warning | EAX | Johnson | 4 hr |
| Mar 11, 2:12 AM CDT | Areal Flood Warning | EAX | Johnson, Miami | 7 hr |
| Mar 11, 8:35 AM CDT | River Flood Warning | EAX | Miami | 24 hr |
| Mar 11, 12:16 PM CDT | Red Flag Warning | EAX | Atchison, Doniphan, Leavenworth | 33 hr |
| Mar 10, 7:10 PM CDT | Tornado Warning | EAX | Caldwell, Ray | 9 min |
| Mar 10, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, Jackson and 3 more | 45 min |
| Mar 10, 7:16 PM CDT | Tornado Warning | EAX | Clay, Jackson, Ray | 15 min |
| Mar 10, 7:33 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 21 min |
| Mar 10, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Ray | 48 min |
| Mar 10, 7:49 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 41 min |
| Mar 10, 7:55 PM CDT | Tornado Warning | EAX | Carroll, Ray | 35 min |
| Mar 10, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 48 min |
| Mar 10, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Ray | 51 min |
| Mar 10, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 43 min |
| Mar 10, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Macon, Randolph | 39 min |
| Mar 10, 9:09 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 36 min |
| Mar 10, 9:23 PM CDT | Areal Flood Advisory | EAX | Carroll, Ray | 3 hr |
| Mar 10, 9:29 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 31 min |
| Mar 10, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Lafayette, Linn, Macon, Randolph and 2 more | 46 min |
| Mar 10, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 27 min |
| Mar 10, 10:35 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn, Macon, Randolph | 11 min |
| Mar 10, 11:14 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton | 13 hr |
| Mar 11, 12:04 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 41 min |
| Mar 11, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 26 min |
| Mar 11, 12:53 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 21 min |
| Mar 11, 6:21 AM CDT | River Flood Warning | EAX | Carroll | 32 hr |
| Mar 11, 10:44 AM CDT | River Flood Warning | EAX | Cooper, Saline | 44 hr |
| Mar 11, 3:37 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 41 hr |
Nearby
Flash Flood Warnings in Kansas, 2026Flash Flood Warnings in Missouri, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.